Alert archive / Tennessee / Special Weather Statements in 2013

Special Weather Statement, NWS Nashville, TN

May 6, 2013Cheatham County, Davidson County, Tennessee

NWS Nashville, TN issued this special weather statement at May 6, 2013, 7:21 PM CDT for Cheatham County, Davidson County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2013, 7:21 PM CDT (00:21 UTC)
Expired
May 6, 2013, 7:45 PM CDT
In force
24 min
Issued by
NWS Nashville, TN

Counties Cheatham County, TN, Davidson County, TN

The radar

The Nashville radar (KOHX), 23 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1148 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

291 
WWUS84 KOHX 070021
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
721 PM CDT MON MAY 6 2013

TNZ026-027-070045-
CHEATHAM-DAVIDSON-
721 PM CDT MON MAY 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM AND DAVIDSON COUNTIES...

AT 713 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A THUNDERSTORM NEAR JOELTON...MOVING SOUTHWEST AT 25 MPH. PEA SIZED 
HAIL WAS REPORTED JUST NORTHWEST OF JOELTON NEAR EXIT 31 AT 
INTERSTATE 24. 

SOME LOCATIONS IN THE PATH INCLUDE WHITES CREEK...JOELTON...BEAMAN
PARK...ASHLAND CITY AND BELLS BEND.

HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3634 8672 3629 8664 3626 8664 3624 8659
      3607 8652 3606 8657 3604 8656 3601 8662
      3597 8661 3604 8680 3605 8693 3599 8704
      3605 8705 3610 8703 3618 8716 3622 8719
      3637 8699 3639 8690 3635 8682 3641 8675

$$
BOYD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 6, 6:36 PM CDT, 45 minutes earlier.

Area forecast discussion, May 6, 6:36 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
636 PM CDT MON MAY 6 2013

.UPDATE...FOR 00Z AVIATION FORECAST

.AVIATION...
SHOWERS AND ISOLATED THUNDERSTORMS ABOUT 20 MILES NORTHEAST OF
NASHVILLE AIRPORT MOVING SOUTHWEST AT ABOUT 20 MPH. WE HAD ONE
REPORT OF PEA SIZED HAIL BETWEEN WESTMORELAND AND PORTLAND AROUND
540 PM CDT THIS EVENING. NO INDICATION OF HAIL AT THIS TIME. THIS
ACTIVITY HAS WEAKENED DURING THE LAST HALF HOUR AND EXPECT THIS
WILL BE THE TREND WITH MOST OF THE CONVECTION SINCE IT SEEMS TO BE
DIURNALLY DRIVEN. LOOK FOR SHOWERS IN AND AROUND THE NASHVILLE
TERMINAL THROUGH ABOUT 02Z THEN DIMINISHING. EXPECT ONLY ISOLATED
THUDNER WITH CONVECTIVE TOPS 20 TO 25K.

AM EXPECTING ONLY ISOLATED SHOWERS AFTER 03Z THIS EVENING ACROSS
THE MID STATE BUT FOG AND LOW CEILINGS WILL REMAIN THROUGH THE
OVERNIGHT UNTIL AFTER DAYBREAK ON TUESDAY. STILL THINK THERE
ISOLATED TO SCATTERED SHOWERS/TSTORMS ARE POSSIBLE ON TUESDAY
ACROSS THE MID STATE.

BOYD
&&

.PREV DISCUSSION... /ISSUED 618 PM CDT MON MAY 6 2013/

UPDATE...

LATEST RADAR IMAGERY INDICATES SCATTERED SHOWERS AND A FEW
THUNDERSTORMS CONTINUE ROTATING AROUND THE UPPER LEVEL LOW
CURRENTLY CENTERED NEAR ALTAMONT. HAVE SEEN A FEW STORMS WITH
HEAVIER CORES PRODUCE PEA SIZE HAIL EARLIER IN SUMNER COUNTY AND
ACROSS SOUTHERN KY...SO CANNOT RULE OUT SOME SMALL HAIL WITH THE
STRONGER STORMS. ADJUSTED POPS BASED ON THE MORE SCATTERED NATURE
OF ACTIVITY...AND ALSO CANCELLED THE FLOOD WATCH EARLIER IN EFFECT
FOR SOUTHERN ZONES WHERE CONVECTION WAS QUITE SCATTERED AND THE
THREAT OF WIDESPREAD FLOODING HAD DECREASED SUBSTANTIALLY.
ACTIVITY SHOULD QUICKLY DIMINISH AFTER SUNSET WITH LOSS OF
DAYTIME HEATING.

SHAMBURGER

PREV DISCUSSION... /ISSUED 315 PM CDT MON MAY 6 2013/

DISCUSSION...THE LINGERING UPPER LEVEL LOW PRESSURE CENTER WAS
WOBBLING WESTWARD...WITH THE CENTER NEAR MCMINNVILLE. THE LOW WILL
SWING DOWN TO NORTHEAST AL LATE THIS AFTERNOON...THEN ACROSS
CENTRAL GA AND INTO THE CAROLINAS BY TUESDAY. PARTIAL SUNSHINE HAS
CONTRIBUTED ADDITIONAL INSTABILITY TODAY...RESULTING IN NEW
DEVELOPMENT OF SHOWERS WITH ISOLATED THUNDERSTORMS. WE CONTINUE
TO SEE THE POTENTIAL FOR SOME SMALL HAIL WITH THESE THUNDERSTORMS
THROUGH THE LATE AFTERNOON. THE SHOWERS WILL DIMINISH INTO THE
EVENING. LINGERING LOW LEVEL MOISTURE WITH LIGHT WINDS AND PARTIAL
CLEARING WILL RESULT IN SOME LATE NIGHT AREAS OF FOG.

FOR TUESDAY THROUGH THURSDAY...THE INFLUENCE OF THE UPPER LOW
WILL FINALLY FADE AS HEIGHTS BUILD OVER THE AREA. THE AIR WILL
REMAIN FAIRLY MOIST AND UNSTABLE...SO SOME SCATTERED...MAINLY
DIURNAL CONVECTION IS EXPECTED EACH DAY. TEMPS SHOULD REACH LOWER
70S TUESDAY...WELL INTO THE 70S TO AROUND 80 WEDNESDAY...WITH
LOWER 80S FOR MANY AREAS ON THURSDAY. WE DO NOT SEE ANY WIDESPREAD
SEVERE THREAT...BUT ISSUANCE OF A WARNING OT 2 DURING THE MID TO
LATE AFTERNOON EACH OF THESE DAYS WOULD NOT BE A SURPRISE.
FORECAST SOUNDINGS SHOW SOME SIGNIFICANT CAPE..ESPECIALLY
THURSDAY...WITH VALUES CLIMBING OVER 2 KJ/KG. OVERNIGHT PERIODS
WILL MAINLY RAIN FREE...BUT AREAS OF FOG WILL BE POSSIBLE EACH NIGHT.

THE NEXT SYSTEM BRINGS A GOOD CHANCE FOR RAIN AND SOME STORMS FOR
FRIDAY INTO SATURDAY. FRONTAL PASSAGE IS EXPECTED SATURDAY WITH A
SECOND FRONT SWINGING THROUGH ON SUNDAY. THIS SECOND FRONT WILL
BRING SOME MUCH COOLER AND DRIER AIR...WITH TEMPERATURES EARLY
NEXT WEEK DROPPING TO 10-15 DEGREES BELOW NORMAL. BEYOND DAY
7...LOOKS DRY MUCH OF NEXT WEEK WITH A BUILDING RIDGE AND A
WARMING TREND.

13

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01
Hazardous weather outlook, May 6, 5:16 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
516 PM CDT MON MAY 6 2013

TNZ005>011-022>034-056>066-075-077>080-093>095-072230-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
516 PM CDT MON MAY 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

A FEW THUNDERSTORMS WITH SMALL HAIL AND BRIEF GUSTY WINDS ARE
POSSIBLE THIS EVENING.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE EACH DAY FROM TUESDAY
THROUGH THURSDAY...WITH GUSTY WINDS AND SMALL HAIL POSSIBLE.
HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

55

In the hours before

Special weather statement, May 6, 4:42 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
442 PM CDT MON MAY 6 2013

TNZ008-009-062230-
MACON-SUMNER-
442 PM CDT MON MAY 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR MACON AND SUMNER COUNTIES...

AT 438 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A THUNDERSTORM 8 MILES SOUTHEAST OF SCOTTSVILLE...MOVING SOUTHWEST
AT 20 MPH.

SOME LOCATIONS IN THE PATH INCLUDE WESTMORELAND AND OAK GROVE.

HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3664 8619 3664 8600 3663 8599 3646 8617
      3647 8619 3648 8619 3648 8622 3664 8652
      3666 8644

BOYD
Special weather statement, May 6, 5:55 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
555 PM CDT MON MAY 6 2013

TNZ007-008-062345-
ROBERTSON-SUMNER-
555 PM CDT MON MAY 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON AND SUMNER COUNTIES...

AT 549 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CLUSTER OF THUNDERSTORMS OVER NORTHERN SUMNER COUNTY WITH THE
STRONGEST STORM ABOUT 7 MILES SOUTHEAST OF PORTLAND...MOVING
SOUTHWEST AT 20 MPH. PEA SIZE HAIL WAS REPORTED A FEW MINUTES AGO
BETWEEN PORTLAND AND WESTMORELAND.

SOME LOCATIONS IN THE PATH INCLUDE OAK GROVE...PORTLAND...
COTTONTOWN...WHITE HOUSE...RIDGETOP...MILLERSVILLE...GREENBRIER AND
GOODLETTSVILLE.

HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3665 8640 3650 8630 3631 8654 3632 8655
      3631 8657 3629 8656 3625 8663 3626 8664
      3629 8664 3634 8672 3641 8675 3638 8679
      3645 8686

BOYD
Special weather statement, May 6, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
721 PM CDT MON MAY 6 2013

TNZ026-027-070045-
CHEATHAM-DAVIDSON-
721 PM CDT MON MAY 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM AND DAVIDSON COUNTIES...

AT 713 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A THUNDERSTORM NEAR JOELTON...MOVING SOUTHWEST AT 25 MPH. PEA SIZED
HAIL WAS REPORTED JUST NORTHWEST OF JOELTON NEAR EXIT 31 AT
INTERSTATE 24.

SOME LOCATIONS IN THE PATH INCLUDE WHITES CREEK...JOELTON...BEAMAN
PARK...ASHLAND CITY AND BELLS BEND.

HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3634 8672 3629 8664 3626 8664 3624 8659
      3607 8652 3606 8657 3604 8656 3601 8662
      3597 8661 3604 8680 3605 8693 3599 8704
      3605 8705 3610 8703 3618 8716 3622 8719
      3637 8699 3639 8690 3635 8682 3641 8675

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 12:46 AM CDTDense Fog AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more7 hr

Nearby

Special Weather Statements in Tennessee, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.